How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Ravoof Your Own Question
Dr. Ravoof
Dr. Ravoof, Doctor
Category: Medical
Satisfied Customers: 5440
Experience:  Experienced Physician in the field of Medicine and Surgery.
17799485
Type Your Medical Question Here...
Dr. Ravoof is online now

I am away on holiday eaten something has given me bad

Resolved Question:

Hi I am away on holiday eaten something has given me bad pains and diarrhea have been to pharmacist she gave me antibiotics sorry thrown packet away cannot remember name I did look up at time it said used for urinal infection so not sure if she gave right
thing there more bowl problem. Also charcoal tablets called deltacarbon. She said to take before and after meals well I have not been eating much at all so found it difficult to achieve this. Taken all antibiotics and three charcoal left. Still do not feel
100 per and motions still diarrhea. Travelling home 17th so bit worried if bad on journey. Any advice? Thanks rob
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. Ravoof replied 2 years ago.
Dear customer, Thanks for your question. The way you have described, you are presently not fit for travelling. Please consult a doctor in your location and not a pharmacist. Go to the emergency in any of the hospitals. First of all you need to keep yourself hydrated. Buy a few packets of oral rehydration solution from the pharmacy. Mix it with water and start drinking this fluid initially in small sips. Start eating a bland diet such as soda crackers, toast, gelatin, bananas, rice and chicken. The illness and dehydration may have made you weak and tired, and though the oral rehdration fluid will be beneficial still a doctor needs to assess you and examine you to see if you need intravenous fluids. Also your stool may need to be tested to know if antibiotics are required and also to know which specific antibiotic needs to be prescribed. For the diarrhea you may take loperamide which is available in the pharmacy. The usual dose is 4 milligrams (mg) (2 capsules) and thereafter you may take it if required, but not more than 6 capsules in a 24 hour period. However main goal is to avoid dehydration. It is very very important that you replace the fluid lost by the body and follow a proper diet, and you should eat gelatin, and drink plenty of caffeine-free clear liquids, such as ginger ale, decaffeinated cola, decaffeinated tea, and broth. You may also eat bland foods, such as cooked cereals, bread, crackers, and applesauce. You may consult with a doctor as soon as possible if any of the following signs or symptoms of too much fluid loss occur such as:Decreased urinationLightheadedness and dizzinessDry mouthIncreased thirst, and Wrinkled skin. Also consult with your doctor if you have abdominal pain or if there is blood in the stools. Take care. Please rate the answer by clicking 5 stars. Reply if need any clarification. Thanks.
Dr. Ravoof and other Medical Specialists are ready to help you